[Drug-induced toxic epidermal necrolysis with involvement of the intestinal and respiratory tract. A case report].

Der Anaesthesist

PubMedID: 12395172

Jäckel R, Fuchs M, Raff T, Wiedemann B. [Drug-induced toxic epidermal necrolysis with involvement of the intestinal and respiratory tract. A case report]. Anaesthesist. 2002;51(10):815-9.
Toxic epidermal necrolysis (TEN) is a disease occurring with low-incidence but has a relatively high mortality rate. Sepsis is the predominant cause for life-threatening complications in TEN but severe mucosal damage represents a further complication which may delay convalescence. We report a case of TEN in a 51-year-old man which eventually spread to include the whole skin surface. The long-term and comprehensive treatment focused on support of the organ failure as well as wound treatment. The extent of involvement of the intestinal tract, the sustained laryngeal stenosis and the pronounced saddle-nose were unusual. It appears necessary to treat TEN in facilities which offer intensive care and are able to manage extensive skin damage. Burns units offer the best conditions for its management.